Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Atlanta, GA

July 1, 2011Bleckley County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 1, 2011, 2:52 PM EDT for Bleckley County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2011, 2:52 PM EDT (18:52 UTC)
Expired
Jul 1, 2011, 3:30 PM EDT
In force
38 min
Issued by
NWS Atlanta, GA

County Bleckley County, GA

The radar

The Robins AFB radar (KJGX), 34 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2011-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1954 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2011-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1954 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1094 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

216 
WWUS82 KFFC 011852
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
252 PM EDT FRI JUL 1 2011

GAZ096-107-011930-
252 PM EDT FRI JUL 1 2011

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN PULASKI AND BLECKLEY COUNTIES UNTIL 330 PM EDT...

AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ROYAL...MOVING SOUTH AT 10 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS PULASKI
AND BLECKLEY COUNTIES THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH
OF THE STORM INCLUDE CARY...ROYAL...COLEY STATION...MAGNOLIA...
PORTER...COCHRAN...PAULK...OCMULGEE PUBLIC FISHING AREA...PULASKI
STATE PRISON...MOBLEY CROSSING...HARTFORD AND BAILEYS PARK.

&&

LAT...LON 3231 8357 3240 8353 3239 8351 3241 8348
      3246 8349 3253 8335 3250 8325 3235 8329
      3234 8330 3233 8329 3231 8330 3229 8334
      3226 8336
TIME...MOT...LOC 1853Z 017DEG 7KT 3244 8338

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 1, 1:40 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jul 1, 1:40 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
140 PM EDT FRI JUL 1 2011

.UPDATE...

MADE SOME MINOR TWEAKS TO HOURLY TEMPS...BUT OTHERWISE NO MAJOR
CHANGES WARRANTING A ZONE UPDATE. WILL KEEP AN EYE ON POPS TODAY.
HRRR WANTS TO DEVELOP CONVECTION THIS AFTERNOON INITIALLY IN THE
MOUNTAINS...WORKING ITS WAY DOWN TO CENTRAL GEORGIA. SEEING SOME
CU DEVELOP OVER THE MOUNTAINS AT AFD TIME. FOR NOW...HAVE MADE NO
CHANGES BUT WILL KEEP AN EYE ON TRENDS AND POPS MAY NEED TO BE
ADJUSTED LATER.

TDP

&&

.PREV DISCUSSION... /ISSUED 733 AM EDT FRI JUL 1 2011/

SHORT TERM /TODAY THROUGH SUNDAY/...
/ISSUED AT 318 AM EDT FRI JUL 1 2011/
SUBTLE BUT IMPORTANT FEATURES ON THIS MORNING'S ANALYSIS.  DESPITE
THE IMPRESSIVE AMPLITUDE OF THE MID-CONTINENT RIDGE AT 500 MB...ITS
SURFACE REFLECTION IS SURPRISINGLY FLAT AND WEAK.  IN FACT...EARLY
MORNING CONVECTION IN UPPER MIDWEST IS MOVING THROUGH THE HEART OF
THE SFC RIDGE.  ALOFT...TWO WELL-DEFINED SHORT-WAVES ARE EVIDENT IN
THE NORTHERLY FLOW BETWEEN THE RIDGE AND DEEP TROF OFF THE EAST
COAST.  MODELS CAPTURE THIS AND THE ASSOCIATED CONVECTION WELL...SO
WILL FOLLOW THEM PRETTY CLOSELY.

THERE IS SOME MODEL DISAGREEMENT...HOWEVER...IN THAT THEY DIVERGE
MODERATELY IN THEIR SOLUTIONS FOR THE FATE OF THE ATLANTIC 500 MB
TROF /CLOSED LOW VS. ELONGATED TROF/.  ALL AGREE THAT UPPER-LEVEL
RIDGE WILL PENETRATE INTO NEW ENGLAND...PUTTING US IN A NORTHEAST
FLOW FOR SATURDAY BEFORE SETTLING THE RIDGE OVER US ON SUNDAY.
AHEAD OF THIS RIDGING ...MODELS ALL BRING AN EVEN STRONGER
SHORT-WAVE THROUGH THE NORTHEAST FLOW ON SATURDAY WHICH HELPS
ESTABLISH A FAIRLY PRONOUNCED SFC TROF ACROSS THE STATE THROUGH
SUNDAY.

DEWPOINTS IN THE LOWER 70S REMAINED POOLED IN SOUTHERN GA WITH A
WELL-DEFINED GRADIENT ACROSS THE STATE.  THAT BOUNDARY...ALONG WITH
APPROACHING WEAK COLD ADVECTION AND AFOREMENTIONED IMPULSES ALOFT
WILL KEEP LOW POPS IN THE PICTURE FOR TODAY AND SATURDAY.  THIS IS
IN STARK CONTRAST TO MAV GUIDANCE WHICH CONTINUES TO KEEP AFTERNOON
POPS TOO LOW THROUGH THE WEEKEND.  MAV POPS HAVE BEEN TOO LOW FOR
THE PAST SEVERAL DAYS...SO WENT WITH MET FOR AFTERNOON/EVENING POPS
BUT RAISED THEM FROM THEIR TOO-LOW VALUES FOR TODAY.

LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
/ISSUED AT 318 AM EDT FRI JUL 1 2011/
I DO EXPECT CONVECTION TO LIGHT UP ALONG THE SURFACE TROF THAT
FORMS/CONTINUES ACROSS THE MIDDLE OF THE STATE AT THE BEGINNING OF
THE WEEK...BUT SUBSIDENCE WITH THE RIDGE ALOFT WILL CAP THE ACTIVITY
- TO WHAT DEGREE IS HARD TO ANTICIPATE THIS FAR OUT. NAM GOES WITH
HEAVY PRECIP ACCUMULATION IN SOUTH GA SUNDAY NIGHT.  CERTAINLY TOO
EARLY TO BITE ON THAT...BUT INDICATIVE OF BETTER PRECIP CHANCES IN
CENTRAL AND SOUTH.  LONG RANGE MODELS ALL SUGGEST AFTERNOON
CONVECTION TO SOME EXTENT EACH DAY THROUGHOUT THE WEEK.  ECMWF IS A
LITTLE LESS AGGRESSIVE IN THE DIURNAL NATURE OF THE CONVECTION AND
STRIVES TO GENERATE PRECIP FROM MORE DYNAMIC FORCING OF APPROACHING
IMPULSES.  WILL TIP FORECAST TO MORE TYPICAL SUMMER-LIKE SOLUTION OF
GFS AND CONTINUE LOW AFTERNOON POPS THROUGH THE WEEK.
TEMPS...LIKEWISE...WILL FOLLOW MOS CLOSELY.

CLIMATE...
/ISSUED AT 318 AM EDT FRI JUL 1 2011/
AFTERNOON CONVECTION IN SOUTH AND CENTRAL GEORGIA...ALONG WITH
NORTHERLY SFC FLOW IN NORTH GEORGIA SHOULD HELP MITIGATE EXCESSIVELY
HIGH TEMPS.  CSG MAY FLIRT WITH RECORD HIGHS...BUT REST OF THE SITES
EXPECTED TO STAY BELOW RECORDS OVER THE HOLIDAY WEEKEND.

RECORDS FOR 07-01

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     103 1927     72 2003     76 1990     58 1937
                                        1936
   KATL      99 1954     73 2003     78 1947     59 1938
                                                    1937
   KCSG      99 2007     78 1966     78 1998     59 1958
                1998                                1950
                1990
   KMCN     103 1954     74 1924     78 1931     59 1923
                                        1897

AVIATION...
18Z UPDATE...
A SURFACE TROUGH NEAR A CSG-MCN-AGS LINE WILL PROVIDE A FOCUS FOR
ISOLATED TSTMS AROUND THOSE SITES THIS AFTERNOON-EARLY EVENING. HAVE
KEPT TEMPO FOR CSG AND MCN. HAVE ADDED CB TO OTHER TAF SITES DUE TO
UNCERTAINTY OF EFFECTS OF SURFACE BOUNDARY AND ALSO SHORT WAVE
DRIFTING SOUTHWARD INTO TN. CEILINGS GENERALLY 4 TO 5THSD FT SCT TO
BKN THIS AFTERNOON AND EVENING. WINDS BASICALLY LIGHT AND VARIABLE
GOING SE TO SW 5KT OR LESS. SHOULD BE VARIABLE OR CALM OVERNIGHT.
LOOKS LIKE A MORE SOUTHWEST DIRECTION FAVORED FOR SATURDAY.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON WINDS.
MEDIUM TO HIGH ON REMAINING ELEMENTS.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          96  67  96  69 /  10  10  10   0
ATLANTA         94  72  94  72 /  10  10  20  20
BLAIRSVILLE     90  61  92  60 /  10  10   5   5
CARTERSVILLE    94  61  96  64 /  10  10  20  10
COLUMBUS        97  72  95  71 /  20  20  30  20
GAINESVILLE     93  70  94  71 /  10  10  10   5
MACON           97  69  95  69 /  30  20  20  20
ROME            96  61  97  65 /  10  10  20  10
PEACHTREE CITY  95  64  94  66 /  20  10  20  20
VIDALIA         95  71  93  71 /  20  20  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 1, 4:46 AM EDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
446 AM EDT FRI JUL 1 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-021200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
446 AM EDT FRI JUL 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING ACROSS
CENTRAL GEORGIA.

.SYNOPSIS...
A WEAK SURFACE TROUGH OF LOW PRESSURE STALLED ACROSS CENTRAL
GEORGIA WILL PROVIDE THE FOCUS FOR ISOLATED AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM ISOLATED THUNDERSTORMS WILL BE FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH. THE GREATER
CHANCE FOR AFTERNOON THUNDERSTORM DEVELOPMENT WILL BE GENERALLY
SOUTH OF A LINE FROM CARROLLTON TO ATHENS.

.DISCUSSION...
A WEAK SURFACE TROUGH OF LOW PRESSURE MEANDERING ACROSS CENTRAL
GEORGIA WILL SERVE AS THE MAIN FOCUS FOR ISOLATED THUNDERSTORM
DEVELOPMENT THIS AFTERNOON AND EVENING. WEAK INSTABILITY AND WIND
SHEAR WILL HELP HOLD THUNDERSTORM DEVELOPMENT BELOW SEVERE LIMITS.
HOWEVER... AN ISOLATED PULSE SEVERE STORM CANNOT BE RULED OUT AS
AN UPPER LEVEL DISTURBANCE IS EXPECTED TO TRAVERSE THE STATE
DURING MAX HEATING. OTHERWISE... THE THUNDERSTORM THREAT WILL
GREATLY DIMINISH BEFORE MIDNIGHT WITH LOSS OF DAYTIME HEATING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED EACH AFTERNOON AND
EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Local storm report, Jul 1, 2:50 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
250 PM EDT FRI JUL 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0819 PM     TSTM WND DMG     SCOTT                   32.55N 82.67W
06/30/2011                   JOHNSON            GA   EMERGENCY MNGR

            EM RELAYED A REPORT OF SEVERAL TREES DOWN IN SCOTT.

&&

AGIBBS
Local storm report, Jul 1, 2:51 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
251 PM EDT FRI JUL 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0819 PM     LIGHTNING        SCOTT                   32.55N 82.67W
06/30/2011                   JOHNSON            GA   EMERGENCY MNGR

            EM RELAYED A REPORT OF A HOUSE BEING STRUCK BY LIGHTNING
            IN SCOTT.

&&

AGIBBS
Special weather statement, Jul 1, 2:52 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
252 PM EDT FRI JUL 1 2011

GAZ096-107-011930-
252 PM EDT FRI JUL 1 2011

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN PULASKI AND BLECKLEY COUNTIES UNTIL 330 PM EDT...

AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ROYAL...MOVING SOUTH AT 10 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS PULASKI
AND BLECKLEY COUNTIES THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH
OF THE STORM INCLUDE CARY...ROYAL...COLEY STATION...MAGNOLIA...
PORTER...COCHRAN...PAULK...OCMULGEE PUBLIC FISHING AREA...PULASKI
STATE PRISON...MOBLEY CROSSING...HARTFORD AND BAILEYS PARK.

&&

LAT...LON 3231 8357 3240 8353 3239 8351 3241 8348
      3246 8349 3253 8335 3250 8325 3235 8329
      3234 8330 3233 8329 3231 8330 3229 8334
      3226 8336
TIME...MOT...LOC 1853Z 017DEG 7KT 3244 8338

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 8:16 PM EDTSevere Thunderstorm WarningFFCJohnson, Laurens, Treutlen44 min
Jun 30, 9:24 PM EDTSpecial Weather StatementFFCTwiggs36 min
Jun 30, 9:56 PM EDTSpecial Weather StatementFFCBibb, Twiggs49 min
Jul 1, 3:23 PM EDTSpecial Weather StatementFFCBaldwin37 min
Jul 1, 3:24 PM EDTSpecial Weather StatementFFCLamar36 min
Jul 1, 3:28 PM EDTSpecial Weather StatementFFCMeriwether32 min
Jul 1, 3:49 PM EDTSpecial Weather StatementFFCWashington26 min
Jul 1, 4:05 PM EDTSpecial Weather StatementFFCFulton25 min
Jul 1, 4:41 PM EDTSpecial Weather StatementFFCChattahoochee34 min
Jul 1, 4:45 PM EDTSpecial Weather StatementFFCSpalding30 min
Jul 1, 4:48 PM EDTSpecial Weather StatementFFCSpalding27 min
Jul 1, 5:22 PM EDTSpecial Weather StatementFFCHenry38 min
Jul 1, 5:25 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette35 min
Jul 1, 5:27 PM EDTSevere Thunderstorm WarningFFCHenry33 min
Jul 1, 5:56 PM EDTSpecial Weather StatementFFCJones34 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.